MAUDE Adverse Event Report: ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0; TEST, HIV DETECTION

ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0; TEST, HIV DETECTION
Catalog Number 05212308190
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter alleged discrepant results with the cobas ampliprep/cobas taqman hiv-1 test, v2.0 for two patient samples on a cobas ampliprep analyzer.Sample 1: the initial result was 425 cp/ml.The repeat result was <2.00e+01cp/ml.Sample 2: the initial result was 159 cp/ml.The repeat result was target not detected.It is unknown if the samples were from separate or the same draw.
 
Additional Manufacturer Narrative
The serial number of the analyzer was (b)(6).A review of the control data from the alleged runs confirmed that the controls were valid and comparable to the quality control release data for the implicated lot, with no significant deviations observed.The observed discrepant results could potentially be attributed to sample-specific factors, such as low-level viremia or the presence of proviral dna due to buffy coat transfer during sample handling.Other potential contributing factors include laboratory contamination, sample handling or storage conditions, or inherent assay-to-assay and run-to-run variability.No reagent-related issues were identified.The investigation did not identify a product issue, and no trend was observed for the implicated lot.The device remains in operation at the customer site.

Brand Name
COBAS AMPLIPREP/COBAS TAQMAN HIV-1 TEST, V2.0
Common Device Name
TEST, HIV DETECTION
Manufacturer (Section D)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer (Section G)
ROCHE MOLECULAR SYSTEMS, INC. - BRANCHBURG
1080 us highway 202 south
branchburg NJ 08876
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
9253534412
MDR Report Key23057780
Report Number2243471-2025-02886
Device Sequence Number15607773
Product Code MZF
UDI-Device Identifier00875197003024
UDI-Public00875197003024
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
BP050069-20
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue Number05212308190
Device Lot NumberF16775
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/10/2020
Initial Report FDA Received Date09/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown